Alert archive / Illinois / Frost Advisories in 2021
Frost Advisory 7, NWS Chicago, IL
NWS Chicago, IL issued this frost advisory at Oct 22, 2021, 1:29 PM CDT for 14 counties in Illinois. It took effect at Oct 23, 2021, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2021, 1:29 PM CDT (18:29 UTC)
- In effect from
- Oct 23, 2021, 12:00 AM CDT
- Expired
- Oct 23, 2021, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Grundy County, IL, Kane County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Will County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 49 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695 WWUS73 KLOT 221829 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 129 PM CDT Fri Oct 22 2021 ILZ003>006-008-010>013-019>021-103-106-107-230230- /O.NEW.KLOT.FR.Y.0007.211023T0500Z-211023T1300Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Northern Cook-Northern Will-Southern Will- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, and Wilmington 129 PM CDT Fri Oct 22 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * WHAT...Low temperatures in the low to mid 30s will result in frost formation. Some of the typically colder locations could drop below freezing for a time early Saturday morning. * WHERE...Portions of north central and northeast Illinois. * WHEN...From midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ - Izzi
2 follow-up statements
113 WWUS73 KLOT 230159 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 859 PM CDT Fri Oct 22 2021 ILZ003>006-008-010>013-019>021-103-106-107-231000- /O.CON.KLOT.FR.Y.0007.211023T0500Z-211023T1300Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Northern Cook-Northern Will-Southern Will- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, and Wilmington 859 PM CDT Fri Oct 22 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * WHAT...Low temperatures in the low to mid 30s will result in frost formation. Some of the typically colder locations could drop below freezing for a time early Saturday morning. * WHERE...Portions of north central and northeast Illinois. * WHEN...From midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
059 WWUS73 KLOT 230827 NPWLOT URGENT - WEATHER MESSAGE National Weather Service Chicago IL 327 AM CDT Sat Oct 23 2021 ILZ003>006-008-010>013-019>021-103-106-107-231300- /O.CON.KLOT.FR.Y.0007.000000T0000Z-211023T1300Z/ Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Northern Cook-Northern Will-Southern Will- Including the cities of Rockford, Belvidere, Crystal Lake, Algonquin, McHenry, Woodstock, Waukegan, Buffalo Grove, Mundelein, Gurnee, Rochelle, Oregon, Byron, Dixon, DeKalb, Sycamore, Aurora, Elgin, Naperville, Wheaton, Downers Grove, Lombard, Carol Stream, Ottawa, Streator, La Salle, Mendota, Marseilles, Oswego, Yorkville, Plano, Morris, Coal City, Minooka, Evanston, Des Plaines, Schaumburg, Palatine, Northbrook, Joliet, Bolingbrook, Plainfield, Mokena, Channahon, Manhattan, and Wilmington 327 AM CDT Sat Oct 23 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Low temperatures in the low to mid 30s will result in frost formation. Some of the typically colder locations will drop below freezing for a time early this morning. * WHERE...Portions of north central and northeast Illinois. * WHEN...Until 8 AM CDT today. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Doom
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this frost advisory went out at Oct 22, 12:15 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 22, 12:15 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 1215 PM CDT Fri Oct 22 2021 .UPDATE... 1140 AM CDT Going forecast in good shape and only real change this morning was to hit the sprinkle/light shower chances a bit harder over our southern CWA. While the low levels remain quite dry, satellite imagery shows a vigorous shortwave trough over northwestern Iowa heading quickly east-southeast toward the CWA. Sprinkles are looking like a good bet and added a slight chance for measurable precip. Best chance of sprinkles and perhaps a shower looks to be south of I-80. Would anticipated frost advisory being issued with afternoon forecast update for portions of northern/western CWA. - Izzi && .SHORT TERM... 246 AM CDT Through Saturday... There are no major weather concerns through the next 36 hours outside of frost tonight across north-central Illinois. Currently, a sprawling upper-level low pressure system is centered on the southern tip of Hudson Bay with several short-wavelength troughs are embedded within. One such wave is in northern New York, with another in northwestern North Dakota. Our area is in a stagnant zone in between the upper-level waves, which is allowing a pesky low-level stratus deck to remain parked over areas from I-88 south. With little to no wind to advect dry air (or the clouds themselves) through the next 12 hours or so, the clouds should remain in place. So, areas north of I-88 will be greeted by sun and perhaps a few pockets of fog this morning, while areas to the south will wake up to gloomy skies. As the aforementioned upper-level wave currently in North Dakota approaches this afternoon, clouds will spread over the entire area. Highs will accordingly have limited time to warm, with the low to mid 50s expected areawide. Most area should stay dry today, with areas southeast of I-55 having the best chance for a few sprinkles from time to time (shouldn't be a washout). Tonight, clouds should gradually clear from northwest to southeast and winds will stagnate as a surface pressure col slides over the western Great Lakes. Confidence is reasonably high that that overnight lows will drop into the low to mid 30s across most of our area with the coldest temperatures across north-central Illinois. Frost appears all but probable northwest of a line from Mendota to Aurora to Antioch, and especially at around the Rockford Area. After collaboration with NWS Milwaukee and Davenport, We'll let the day crew issue the frost headline. Borchardt && .LONG TERM... 302 AM CDT Saturday night through Thursday... The big weather story for this upcoming weekend will be a large low pressure system advecting through the Midwest bringing widespread rainfall and possibly some thunderstorms as well. After remaining dry through the entirety of Saturday, this storm system will begin to push into Chicagoland late Saturday. Rain chances will begin as early as the overnight hours between Saturday and Sunday. The track of the system's warm front will, for the most part, determine the onset of rain chances and while the uncertainty regarding this track is noteworthy, predawn Sunday morning appears to be somewhat of a consensus for most of the area...a little bit earlier for those further southwest. Rain chances will increase from the southwest to the northeast through Sunday morning until the probability for rain becomes likely for most of the afternoon and evening. It is during this time when we will see our best chances for thunderstorms as well. At this time, the cutoff for thunderstorm coverage appears rather abrupt and it seems that those south of the I-80 corridor will see the greatest potential for some storms. The rainfall and thick cloud cover will keep the area in the middle and upper 50's with a few spots in the lower 60's further south Sunday afternoon. This could change a bit as the track of the storm's warm front could stray from the current forecast. Monday morning lows should be kept rather mild bottoming out in the upper 40's and lower 50's. Rain chances continue on into Monday, though they will gradually decrease from west to east throughout the day. No thunderstorms are expected after dawn on Monday. Highs will reach the middle 50's to near 60 degrees on Monday and bump up a few degrees for Tuesday. A localized pocket of high pressure situated between Sunday's storm system and the next one should keep conditions dry for most of the day. What appears to be a heavily occluded storm system will begin impacting the area sometime late Tuesday bringing rain chances as early as Tuesday evening. The timing, track, and dynamics associated with this storm are not well agreed upon whatsoever at the moment. But for now, it appears as though we will see rain chances on and off from late Tuesday into Friday. This will likely be a very cloudy stretch and while thunderstorm chances are very uncertain, at this time there appears to be no significant thunderstorm threat. Highs in the upper 50's and lower 60's for the latter half of the workweek will be accompanied by lows in the 40's and lower 50's. Doom && .AVIATION... For the 18Z TAFs... SCT v BKN VFR deck through much of the TAF cycle with light northwest winds. Will need to keep an eye on potential for weak lake breeze development this afternoon, which if it occurs, there is a small chance it could cause a brief shift to light northeast winds at ORD and MDW. Chances appear low, so not included in the TAF at this time. - Izzi && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Oct 22, 3:50 AM CDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 350 AM CDT Fri Oct 22 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-230900- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 350 AM CDT Fri Oct 22 2021 /450 AM EDT Fri Oct 22 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated Frost Risk, mainly in north-central Illinois. DISCUSSION... Widespread frost is anticipated tonight northwest of a line from Mendota to Aurora to Antioch. Elsewhere away from the Lake Michigan shore, patches of frost may develop tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday... Limited Thunderstorm Risk. Sunday... Limited Severe Thunderstorm Risk, south of I-80. Limited Excessive Rainfall Risk, south of I-88 Limited Non Thunderstorm Wind Risk. Limited Lakeshore Flooding Risk, mainly Illinois shore. Monday... Limited Non Thunderstorm Wind Risk. Limited Excessive Rainfall Risk, south of I-88 Limited Lakeshore Flooding Risk, mainly Illinois shore. Wednesday... Limited Thunderstorm Risk. DISCUSSION: Widespread, soaking rain and blustery winds are becoming increasingly likely Sunday and Monday. Rises in river and stream levels will occur, and flooding may occur on roadways near leaf- clogged sewer drains. Additionally, flooding of parks and trails along the Lake Michigan shore may occur, particularity in Illinois. Finally, severe thunderstorms cannot be ruled out Sunday south of I-80. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-230900- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 350 AM CDT Fri Oct 22 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Hazardous conditions for small craft, mainly east of Gary. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Sunday... Gale force winds and or very hazardous waves are possible. Limited Thunderstorm Risk. Monday... Gale force winds and or very hazardous waves are possible. Tuesday... Hazardous conditions for small craft are likely. Wednesday... Limited Thunderstorm Risk. Borchardt Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:52 PM CDT | Gale Watch | LOT | 23 hr |
Nearby
Frost Advisories in Illinois, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.